Menu

Dear Wray, please help!!!

by Alexandra
(Vienna, Austria)

Dear Wray,
I am 34 years old, living in Vienna, and have been suffering from the age of 17 on occasionally from panic attacks and mild depression, mood swings, severe PMS. In the last 14 months my state worsened, I've been feeling exhausted, couldn't sleep anymore, had PMS throughout my whole cycle, depression, anxiety, memory loss, breathing problems... and SSRI didn't help.
I have had low progesterone levels for years, high prolactin dheas+acth levels. No doctor could help me. Additionally I suffered from grave's disease from 2004-2011. I feel totally burned out and can't go to work anymore. Two weeks ago I was hospitalized because of my bad health state. My hormone levels were checked: Progesterone 0.2 (0.1-1.5), LH 0.82 (2.4-12.6), FSH 4.15 (2.5-12), E2 <10 (18.8-246.7). Doctors didn't know what to do, so they sent me to a specialist. The specialist prescribed bio-identical Progesterone suppositories. He told me to take them (1 suppository in the evening) from day 14-27 of my cycle for now for two cycles. Afterswards he wants the hormones to be re-checked in case I need additional doses of Estrogen. Since last Friday I have been taking Progesterone (0,4g suppositories). The first two nights I took 0,3g, I felt a little better, more calm and I could sleep better. Then I read your advice to split the daily dose into two half doses. Yesterday evening I took one half. I lost the calming effect on my sleep, felt restless and nervous. Today in the morning I took another half, now I'm feeling even more agitated and restless. Could this be the estrogen-dominance-effect? I'm afraid that my thyroid hormones could go out of control again due to the Progesterone. Which dose would you recommend to me? Should I take the suppositories thoughout my whole cycle? All I want is a life worth living, I'm pretty desperate. I really hope that this nightmare will come to an end soon and that the cause for this are my hormones.
Thank you very much for your help and answer.
Yours,
Alexandra

Comments for Dear Wray, please help!!!

Click here to add your own comments

Sep 09, 2014
Dear Wray, please help!!!
by: Wray

Hi Alexandra Your progesterone to oestrogen ratio is only 20:1. We've found from Saliva Tests we run that 600:1 is a good ratio. Although there are some women who can do with less. Is your follicular phase 14 days? It can vary in women from 7 to 21 days, 14 is only the average. It's important to use the progesterone for the full luteal phase whenever it occurs. It's very disruptive using it when still in the follicular phase. Alternatively you can use the progesterone daily, something I suggest if symptoms are severe. 400mg is a good amount, but if you find it better to use all of it at night only then please do so. It's a question of experimenting. Progesterone shouldn't affect your thyroid adversely, it's oestrogen which does this, see here. Wwe do have a page on Prolactin you could look through. Progesterone does help lower it, but so too does the amino acid tyrosine. It sounds as if your adrenals are very stressed. If you are having sleep problems, please consider taking 1/2tsp salt in some warm water. The adrenals need sodium to function normally, and taking the salt/water mixture at night helps sleep. Please avoid all sweet starchy foods, even 'good' foods like fruits, grains and root vegetables. Excess glucose puts a strain on the body. You might like to look at this website….. Solve Your Health Issues with a Ketogenic Diet. Take care Wray

Sep 09, 2014
Thank you so much!!!
by: Alexandra

Dear Wray,
thank you so much for your precious advice and the helpful links :-)! I suppose my follicular phase is 14 days, despite my hormonal chaos. And yes, you are absolutely right, my adrenals are veeeery stressed, therefore they are going to get the salt water at night from now on, plus I will follow the keto diet plan even though this will be challenging for me as I'm craving sugar. And perhaps I'll give the tyrosine a try. I'd like to ask you two more questions: when do you advise me to make a control test (2-3 cycles?)? Should it be the saliva test or will a normal blood test do it, too?
Kind regards from Vienna,
Alexandra

Sep 10, 2014
Thank you so much!!!
by: Wray

Hi Alexandra I do hope you find the keto diet helps, as they've found the high fat in the diet prevents or stops cravings for sweet things. You could have Insulin Resistance. Please look through this page, it might help a bit. I'd be interested in hearing if the salt works. You could also look at these two sites on the adrenals….. here and here. The saliva test is meant to be the more accurate, but whatever is easiest for you. Although I've generally found symptoms are the best guide. At least your doctor checks the ratio of the hormones, they rarely do. If you want to do a test, then 3 cycles would be the minimum to my mind. Take care Wray

Sep 10, 2014
Feeling worse
by: Alexandra

Dear Wray,
I tried the salt yesterday evening and could barely sleep. Additionally today I have strong anxiety symptoms and mood swings, just feeling desperate. I called my doctor he told me to take half of the dose (0,2g). I don't know what to do. It's terrible. Would you advise me to endure this? On Saturday will be the 28th day of my cycle, then I should take my Progesterone break.
With kind regards,
Alexandra

Sep 11, 2014
Feeling worse
by: Wray

Hi Alexandra If I'm right, you have only been using the 400mg/day for 6 days. We've found it can take between 3-6 months before any lasting benefit occurs. Please keep going, you are suffering from Oestrogen Dominance which often happens. And if the salt is not helping you, then please stop taking it. Discuss with your doctor, but it could be you need more progesterone, and to use it daily. Tae care Wray

Sep 11, 2014
Thank you again!!!
by: Alexandra

Dear Wray,
thank you again for your help. I'm on a rollercoaster of emotions one day is bad, the other good. My doctor just told me to cut the dosage or to stop taking the Progesterone if my body doesn't tolerate it.. but I'm not willing to give up on it. I think I'll try to take the break on Saturday. What are the signs and symptoms I should watch out for if my body needs the Progesterone continously after having stoped with it? Do you think, will it be okay and enough if I go on taking the Progesterone during the second half of my cycle and will its levels still rise even if I have a severe estrogen dominance?
God bless you, Wray.
With kind regards,
Alexandra

Sep 23, 2014
progesterone
by: Anonymous

HI! Do you stil use progesterone cream dayli. I have many of the same problems as you. I have use progesteone cream dayli for 3 mounth ( I am in the fourth mounth now) . I am feeling a litle better for each day. I am using 5 - 600 mg progesterone dayli.
How are you feeling now, hope it starts working fore you soon :)

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,100 pages on this site...